Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 42, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Oct 29, 2025, 7:34 PM EDT for Brunswick County, North Carolina. It took effect at Oct 30, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2025, 7:34 PM EDT (23:34 UTC)
- In effect from
- Oct 30, 2025, 6:00 AM EDT
- Expired
- Oct 30, 2025, 7:49 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 613 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069 WHUS42 KILM 292334 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 734 PM EDT Wed Oct 29 2025 NCZ106-108-300045- /O.EXP.KILM.RP.S.0044.000000T0000Z-251030T0000Z/ Coastal Pender-Coastal New Hanover- 734 PM EDT Wed Oct 29 2025 ...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ NCZ110-300900- /O.NEW.KILM.BH.S.0042.251030T1000Z-251031T0000Z/ Coastal Brunswick- 734 PM EDT Wed Oct 29 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...Strong west to east longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...Coastal Brunswick County. * WHEN...From 6 AM EDT Thursday through Thursday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 9
2 follow-up statements
397 WHUS42 KILM 300527 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 127 AM EDT Thu Oct 30 2025 NCZ110-310000- /O.CON.KILM.BH.S.0042.251030T1000Z-251031T0000Z/ Coastal Brunswick- 127 AM EDT Thu Oct 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Strong west to east longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...Coastal Brunswick County. * WHEN...From 6 AM EDT Thursday through Thursday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
565 WHUS42 KILM 302349 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 749 PM EDT Thu Oct 30 2025 NCZ110-310100- /O.CAN.KILM.BH.S.0042.000000T0000Z-251031T0000Z/ Coastal Brunswick- 749 PM EDT Thu Oct 30 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 29, 2:07 PM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Oct 29, 2:07 PM EDT, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
207 PM EDT Wed Oct 29 2025
.SYNOPSIS...
Unsettled weather will continue through tonight. A cold front
will cross the area early Thursday morning, bringing much drier
weather. Dry high pressure to the west will gradually build
east during the latter portion of the week.
&&
.NEAR TERM /THROUGH THURSDAY/...
Offshore surface low pressure will gradually lift northward and
eventually reach the NC coast near or west of Cape Lookout this
evening, keeping areas of light rain and drizzle possible mainly in
the Cape Fear region through the remainder of the daylight hours.
Otherwise, expect continued low overcast across most of the area
through sunset, except perhaps in coastal areas where some breaks or
at least thinning may appear this afternoon. Max temps should top
out in the upper 50s inland and low to perhaps mid-60s nearer to the
coast, especially where some thinning or cloud breaks are observed.
Tonight, as a powerful closed low slowly tracks through the
Tennessee Valley, its occluding surface low will send a cold front
through from the southwest overnight, with at least a couple bands
of showers likely preceding the front. Despite strong deep-layer
south to southwesterly flow and a Gulf connection, with this
system's strong cold front already diving into the Gulf, this will
limit how much moisture return can occur ahead of the front at this
latitude. Thus, pwats are only expected to creep up to around 1.1-
1.3", which is near the 75th percentile for this time of year (at
CHS), but focused primarily below 850mb. While mid-level lapse rates
steepen as height falls overspread the area, the lack of moisture
above 850mb will limit heavy rainfall potential and keep elevated
instability very low. Area-averaged rainfall totals tonight should
end up around a tenth inch, although some streaks of 0.10-0.25" are
possible, and an isolated heavier peak total up to around 0.5"
cannot be ruled out if a thundershower manages to develop.
On Thursday, the post-frontal environment is expected to feature
noticeably drier air, with dew points falling into the 40s to around
50F. Low-level clouds attendant to moisture being lifted over the
front should clear out of the Cape Fear region by mid-morning,
followed by mostly clear skies. Plenty of dry air and subsidence
aloft should keep skies mostly clear through the morning in the wake
of the front, before daytime heating combined with lingering low-
level moisture helps to develop some stratocumulus during the
afternoon. In addition, remnant fast low-level flow will be tapped
as daytime heating gets underway, so expect gusty west-southwest
winds up to 25-30mph during the morning which relax slightly to 20-
25mph during the afternoon. High temps in the 60s are forecast given
the anticipated sunshine.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
Cyclonic flow will be in place through Friday then
become more subtle Saturday as surface high pressure build into the
area. Very dry and somewhat cool airmass will be in place with highs
Friday and Saturday in the middle 60s. Wind and cloud cover forecast
has trended more in the direction for good to ideal radiational
cooling conditions. Lows Saturday will drop into the upper 30s to
near 40 and just a degree or two warmer Sunday.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Medium range deterministic as well as ensemble guidance
has trended into better agreement with a deep cutoff developing
across the lower Mississippi Valley early next week and trudging
eastward. Pops have been added to the forecast Monday into early
Tuesday with the latest iterations. If trends continue values may
need to be increased in time. For now dry conditions return by the
middle of next week but of course confidence is low with a cutoff
system.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
This TAF period will feature quite the transition as offshore low
pressure loses its influence this evening followed by a cold front
sliding through from the southwest overnight. MVFR to IFR cigs will
continue this afternoon with a possibility that the coastal
terminals see brief periods of SCT if breaks become large enough
near the coast. Otherwise, a return to solid IFR is expected after
dark with LIFR possible inland ahead of the front, along with MVFR
vis restrictions due to mist as winds lighten and moisture is
squeezed out of the low cloud deck. The incoming front will result
in winds swinging around from northeasterly early in the period to
southeasterly around midnight to west-southwesterly behind the cold
front, which should pass through before sunrise on Thursday. Gusty
winds and briefly reduced visibilities are possible with the front
itself, especially if a shower passes overhead, and again after
sunrise Wednesday as vertical mixing taps into fast flow aloft.
After the front passes through, cigs should improve fairly rapidly
and reach VFR by sunrise tomorrow.
Extended Outlook...Predominantly VFR conditions are expected into
the weekend.
&&
.MARINE...
Through Thursday...
As a weak surface low drifts northward into the coast this
evening into tonight, north-northeast winds will veer to
southerly and increase as a cold front approaches from the
southwest (yes, from the southwest). Expect bands of showers and
isolated thunderstorms to develop overnight as this front draws
near and taps into greater instability over the Gulf Stream.
The front should cross through the waters by sunrise tomorrow,
with breezy west to west-southwest winds around SCA criteria
taking over in its wake and increasing further late on Thursday
as the pressure gradient tightens behind the front. Seas will
temporarily decrease through the first half of tonight into the
2-5 ft range amidst lighter winds before ramping up again behind
the front into the 3-6 ft range during the morning.
Thursday Night through Monday...
Small craft worthy winds and seas will continue Thursday
night into the day Friday and with sufficient confidence the
headline has been extended. Both winds and seas drop appreciably
after this while remaining from a northerly direction. Speeds drop
to 10-15 knots with seas of 1-3 feet.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Advisory until 3 PM EDT this afternoon for
NCZ106-108-110.
High Risk for Rip Currents until 8 PM EDT this evening for NCZ106-
108.
Coastal Flood Advisory until 5 PM EDT this afternoon for
NCZ107.
SC...None.
MARINE...Small Craft Advisory until 2 PM EDT Friday for AMZ250-252-254-
256.
&&
SYNOPSIS...ILM
NEAR TERM...ABW
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...ABW
MARINE...SHK/ABWHazardous weather outlook, Oct 29, 4:56 PM EDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 456 PM EDT Wed Oct 29 2025 NCZ110-SCZ054-302100- Coastal Brunswick-Coastal Horry- 456 PM EDT Wed Oct 29 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An elevated rip current risk may develop Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-302100- Coastal Pender-Coastal New Hanover- 456 PM EDT Wed Oct 29 2025 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An elevated rip current risk may continue through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ056-302100- Coastal Georgetown- 456 PM EDT Wed Oct 29 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An elevated rip current risk may continue through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-302100- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 456 PM EDT Wed Oct 29 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 302100- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 456 PM EDT Wed Oct 29 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 1:11 AM EDT | Coastal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 16 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.